MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181855
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a planned endovascular embolization procedure targeting an aneurysm on the splenic artery, a prowler select lpes microcatheter (catalog / lot# unknown) was guided into the aneurysm after guiding the parent catheter into the common hepatic artery.Then seven (7) delta coils ¿were used from frames to embolize the inside of the aneurysm.¿ the complaint coil, an 18mm x 55cm deltafill 18 (dlf181855 / 30778018) was used as the 8th coil.The timing that the complaint coil was implanted about half-way into the aneurysm, when the microcatheter kicked back and deflected in a loop.When the microcatheter was pulled into the parent catheter to reduce deflection, the coil was unintentionally and prematurely detached.An attempt was made to remove the prematurely detached coil using a snare.The coil was unraveled and only a part of the coil was able to be removed from the patient¿s body.The procedure was completed with part of the coil remaining in the patient¿s body in an unintended state.The complaint documented that the coil was partially implanted within the aneurysm in the splenic artery so that the coil flows from the splenic artery to the common hepatic artery.There was no change in the patient¿s condition.The patient was followed-up with medical treatment.A continuous flush was reportedly maintained.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a planned endovascular embolization procedure targeting an aneurysm on the splenic artery, a prowler select lpes microcatheter (catalog / lot# unknown) was guided into the aneurysm after guiding the parent catheter into the common hepatic artery.Then seven (7) delta coils ¿were used from frames to embolize the inside of the aneurysm.¿ the complaint coil, an 18mm x 55cm deltafill 18 (dlf181855 / 30778018) was used as the 8th coil.The timing that the complaint coil was implanted about half-way into the aneurysm, when the microcatheter kicked back and deflected in a loop.When the microcatheter was pulled into the parent catheter to reduce deflection, the coil was unintentionally and prematurely detached.An attempt was made to remove the prematurely detached coil using a snare.The coil was unraveled and only a part of the coil was able to be removed from the patient¿s body.The procedure was completed with part of the coil remaining in the patient¿s body in an unintended state.The complaint documented that the coil was partially implanted within the aneurysm in the splenic artery so that the coil flows from the splenic artery to the common hepatic artery.There was no change in the patient¿s condition.The patient was followed-up with medical treatment.A continuous flush was reportedly maintained.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30778018) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Premature detachment during placement could result in non-target site embolization, ischemia, or infarct and unraveling/stretching of the coil during use could cause premature detachment, separation, protrusion, or herniation into the parent vessel, which could result in non-target site embolization, ischemia, or infarct.In addition, the physician attempted to remove the detached coil with a snare.Therefore, the events of premature detachment during placement and coil unraveled/stretched during use meet mdr reporting criteria with the classification of ¿serious injury.¿ premature detachment during placement and coil unraveling / stretching are known potential issues associated with the use of this device.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 04-aug-2022.[additional information]: on 04-aug-2022, additional information was received.The information indicated that the snare was used to remove the unraveling coil; the coil did not unravel due to the use of the snare.The unraveled coil did not become fractured / separated into two pieces.The event did not result in a reduction / restriction of blood flow into the parent vessel.The patient¿s hospitalization was not prolonged due to the reported event.The reported event did not result in any clinically significant delay in the procedure.E1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 18MM X 55CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15099375
Report Number3008114965-2022-00489
Device Sequence Number19980404
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public10886704077152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberDLF181855
Device Catalogue NumberDLF181855
Device Lot Number30778018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECTLPES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown